Hail, Brown
- When
- August 2, 9:30 PM CST
- Where
- Brown County, 11.07 mi S of Johnstown
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.410, -100.060
Isolated, multicellular thunderstorms developed during the evening hours across north central Nebraska and produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated, multicellular thunderstorms developed during the evening hours across north central Nebraska and produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 2, 2:13 PM CST, 7 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT SAT AUG 2 2008 .SYNOPSIS... SURFACE LOW OVER WESTERN SOUTH DAKOTA WITH WARM FRONT LIFTING TO THE NORTHEAST OVER CENTRAL NEBRASKA TRAILING COOL FRONT INTO CENTRAL WYOMING. && .DISCUSSION... NEAR TERM MODELS IN VERY GOOD AGREEMENT. HAVE USED BLEND FOR THE FORECAST. FORECAST SOUNDING THIS MORNING VERY DRY IN MID LEVELS WITH MASSIVE CAPES VERY NEAR TO FORECAST MAX TEMP OF 107. SOME ECHOES IN THE PANHANDLE AND HAVE INCLUDED ISO POPS INTO THE EVENING OUT WEST. ANY T THAT DEVELOP WILL BE CAPABLE OF STRONG WINDS AND SPRINKLES. HOT AND MUGGY TO THE EAST WITH THE HEAT ADVISORY WILL CONTINUE BOTH ADVISORY AND RED FLAG WARNING. NOT AS WARM ON SUNDAY AS H5 RIDGE FLATTENING IN RESPONSE TO UPPER LOW OVER CENTRAL CANADA. TDS TO RETURN BUT COOLER TEMPERATURES SHOULD PRECLUDE ADVISORIES AND WARNINGS ON SUNDAY. FRONTAL BOUNDARY DROPS THROUGH FORECAST AREA ON MONDAY WITH POPS INCREASED THROUGH THE EVENING. IN THE EXTENDED TEMPERATURES COOL SOME 5 TO 10 DEGREES TUESDAY WITH FROPA AND THEN PRECIPITATION SHIFTING TO THE PANHANDLE. NEXT SYSTEM TO PASS THROUGH WEDNESDAY THURSDAY TIME FRAME WITH POPS INCREASED AS MOISTURE RETURNS. COOLER THROUGH THE WEEKEND AS RIDGE SHARPENS TO THE WEST AND GREAT LAKES TROUGH DEEPENS. && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE PANHANDLE THIS AFTERNOON AND MOVE NORTHEAST INTO NORTH CENTRAL NE BETWEEN 00Z AND 09Z. WITH THE VERY DRY CONDITIONS IN THE LOWER LAYERS OF THE ATMOSPHERE...THE BIGGEST THREAT WITH THE THUNDERSTORMS WILL BE WIND GUSTS. WIND GUSTS COULD BE AS HIGH AS 60 MPH. VSBY AND CIGS WILL LIKELY STAY VFR. ISOLATED THUNDERSTORMS WILL DEVELOP ONCE AGAIN OVER THE PANHANDLE SUNDAY AFTERNOON AND SPREAD NORTHEASTWARD AFTER 00Z MON. && .FIRE WEATHER... WITH SURFACE TEMPERATURES REACHING RECORD NUMBERS...FROM 104F-110F ACROSS THE VERY SOUTH...SOUTHERLY WINDS GUSTING TO 25 MPH...AND RELATIVE HUMIDITIES IN THE TEENS...WILL CONTINUE THE RED FLAG WARNING UNTIL 02Z THIS EVENING. A WEAK FRONT ALONG THE NE/SD BORDER EARLY SUN MORNING WILL SLIDE SOUTH THROUGH THE DAY SUN. HIGHER DEWPOINTS WILL WRAP INTO THE AREA BEHIND THE FRONT. THIS WILL KEEP MINIMUM RELATIVE HUMIDITIES FROM BOTTOMING OUT...THEY WILL BE IN THE 20S AND 30S ACROSS THE AREA. THEREFORE WILL NOT ISSUE A FIRE WEATHER WATCH FOR SUN. HIGHER HUMIDITIES AND A NEARLY STATIONARY FRONT WILL PROVIDE ENOUGH INGREDIENTS FOR A FEW THUNDERSTORMS INITIALLY DEVELOPING OVER THE PANHANDLE SUN AFTERNOON AND THEN MOVING TO THE NORTHEAST OVER WESTERN NEBRASKA SUN NIGHT. SOUTHEAST WINDS AND HIGHER HUMIDITY WILL PREVAIL THROUGH MUCH OF NEXT WEEK...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS EACH EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR NEZ210-219. HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ027>029-038. && DDB/POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT SAT AUG 2 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-032100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 357 PM CDT SAT AUG 2 2008 /257 PM MDT SAT AUG 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A HEAT ADVISORY AND A RED FLAG WARNING CONTINUE TO THIS EVENING UNTIL 9 PM CDT ACROSS SOUTHWEST AND WESTERN NEBRASKA. VERY HOT TEMPERATURES ACROSS THE SOUTHWEST WILL BE SLOW TO FALL OFF THIS EVENING AS TEMPERATURES ARE ONLY EXPECTED TO DROP TO THE UPPER 60S OVERNIGHT. ISOLATED THUNDERSTORMS ACROSS THE EASTERN PANHANDLE WILL MOVE NORTHEAST INTO NORTH CENTRAL NEBRASKA TONIGHT. WITH THE DRY CONDITIONS IN THE LOWER PART OF THE ATMOSPHERE...THE BIGGEST THREAT FROM THESE THUNDERSTORMS WILL BE STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOUTHEAST WINDS WILL TRANSPORT MOISTURE INTO THE AREA BRINGING A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH THURSDAY. SOME OF THESE STORMS MAY HAVE HAIL...STRONG WINDS...AND BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE DDB
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125136, 125137.